Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


dosage
Jan 6, 2012

hello doctor, what should be the dosing of a combination of zidovudine+lamivudine+nevirapine for treatment beginner? is it safe? i am particularly afraid of atripla because of its rash severe rash as side effect which has no treatment. which combination is better regarding viral load suppression and cd4 increase? regards.

Response from Dr. Young

Hello and thanks for posting.

I'm not sure that I would agree with your conclusion that Atripla is of greater side effect risk than the ZDV+3TC+nevirapine regimen that you list. Rash is also a potential side effect of nevirapine; in our hands (and US government treatment guidelines), the medications in Atripla are "preferred" category, whereas the medications in the ZDV+3TC+ nevirapine are listed in the lower category of "acceptable".

I'd suggest perusing our Resource Center on Starting HIV Treatment. It should provide a more comprehensive overview for your questions.

Be well, BY



Previous
Atripla vs Sustiva, Emtriva & Viread
Next
viral load reference

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement